Alert archive / North Dakota / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Apr 5, 2008, 4:32 AM MDT for 15 counties in North Dakota. It took effect at Apr 5, 2008, 5:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 4:32 AM MDT (10:32 UTC)
- In effect from
- Apr 5, 2008, 5:00 PM MDT
- Expired
- Apr 6, 2008, 4:30 AM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 051032 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 532 AM CDT SAT APR 5 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA TONIGHT... ...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN NORTH DAKOTA TONIGHT... .LOW PRESSURE WILL MOVE INTO THE AREA TODAY AND SPREAD RAIN AND SNOW SHOWERS INTO NORTH DAKOTA. AS COLDER AIR WORKS INTO THE SYSTEM TONIGHT...MIXED PRECIPITATION WILL CHANGE TO ALL SNOW. THE HEAVIEST SNOW...5 TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN AND MOTT...THROUGH DICKINSON...KILLDEER...AND BISMARCK MANDAN...TO GARRISON...MCCLUSKY...AND STEELE. SURROUNDING THAT WILL BE AN AREA OF 2 TO 5 INCHES OF SNOW FROM WILLISTON...THROUGH MINOT...RUGBY... AND JAMESTOWN...TO NAPOLEON AND LINTON. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. THE WIND IS FORECAST TO INCREASE TO 15 TO 25 MPH. NDZ017-018-031>033-040-041-043-044-051845- /O.UPG.KBIS.WS.A.0004.080405T1800Z-080406T1200Z/ /O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 532 AM CDT SAT APR 5 2008 /432 AM MDT SAT APR 5 2008/ ...WINTER STORM WARNING IN EFFECT FROM 5 PM MDT THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM MDT THIS EVENING TO 9 AM MDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ019-020-034>036-042-051845- /O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1200Z/ /O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...STEELE...ELGIN 532 AM CDT SAT APR 5 2008 /432 AM MDT SAT APR 5 2008/ ...WINTER STORM WARNING IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ021-022-051845- /O.NEW.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/ MCLEAN-SHERIDAN- INCLUDING THE CITIES OF...GARRISON...MCCLUSKY 532 AM CDT SAT APR 5 2008 ..WINTER STORM WARNING IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM CDT THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ037-047-048-050-051-051845- /O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1800Z/ /O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 532 AM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ NDZ045-046-051845- /O.UPG.KBIS.WS.A.0004.080406T0000Z-080406T1200Z/ /O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/ SIOUX-EMMONS- INCLUDING THE CITIES OF...FORT YATES...LINTON 532 AM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ NDZ009>013-023-025-051845- /O.NEW.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/ WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...HARVEY...CARRINGTON 532 AM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ JP MARTIN
5 follow-up statements
000 WWUS43 KBIS 051535 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1035 AM CDT SAT APR 5 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA TONIGHT... ...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN NORTH DAKOTA TONIGHT... .LOW PRESSURE WILL MOVE INTO THE AREA TODAY AND SPREAD RAIN AND SNOW SHOWERS INTO NORTH DAKOTA. AS COLDER AIR WORKS INTO THE SYSTEM TONIGHT...MIXED PRECIPITATION WILL CHANGE TO ALL SNOW. THE HEAVIEST SNOW...5 TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN AND MOTT...THROUGH DICKINSON...KILLDEER...AND BISMARCK MANDAN... TO GARRISON...MCCLUSKY...AND STEELE. SURROUNDING THAT WILL BE AN AREA OF 2 TO 5 INCHES OF SNOW FROM WILLISTON...THROUGH MINOT... RUGBY... AND JAMESTOWN...TO NAPOLEON AND LINTON. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. THE WIND IS FORECAST TO INCREASE TO 15 TO 25 MPH. NDZ017>022-031>036-040>044-052345- /O.CON.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER 1035 AM CDT SAT APR 5 2008 /935 AM MDT SAT APR 5 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ009>013-023-025-037-045>048-050-051-052345- /O.CON.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/ WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...HARVEY...CARRINGTON...JAMESTOWN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1035 AM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$
000 WWUS43 KBIS 052029 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT SAT APR 5 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA TONIGHT... ...WINTER WEATHER ADVISORY FOR PARTS OF NORTHERN AND EASTERN NORTH DAKOTA TONIGHT... .LOW PRESSURE WILL MOVE INTO THE AREA THIS EVENING. SNOW AND RAIN OVER THE WESTERN DAKOTAS WILL SPREAD TO CENTRAL AND SOUTHERN NORTH DAKOTA OVERNIGHT. AS COLDER AIR WORKS INTO THE SYSTEM TONIGHT...RAIN AND SNOW WILL CHANGE TO ALL SNOW. THE HEAVIEST SNOW...4 TO 7 INCHES...IS FORECAST TO FALL FROM BOWMAN AND MOTT...THROUGH DICKINSON...KILLDEER...BISMARCK MANDAN. SURROUNDING THAT WILL BE AN AREA OF 2 TO 4 INCHES OF SNOW FROM WILLISTON...THROUGH MINOT... RUGBY...AMESTOWN...NAPOLEON AND LINTON. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT. NDZ017>022-031>036-040>044-060430- /O.CON.KBIS.WS.W.0001.080405T2300Z-080406T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER 329 PM CDT SAT APR 5 2008 /229 PM MDT SAT APR 5 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ009>013-023-025-037-045>048-050-051-060430- /O.CON.KBIS.WW.Y.0009.080405T2300Z-080406T1500Z/ WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...HARVEY...CARRINGTON...JAMESTOWN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 329 PM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. RAIN AND SNOW SHOWERS TODAY...CHANGING TO SNOW TONIGHT. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$
000 WWUS43 KBIS 060254 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 954 PM CDT SAT APR 5 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA TONIGHT... ...WINTER WEATHER ADVISORY FOR PARTS OF EAST CENTRAL NORTH DAKOTA TONIGHT... ...WINTER WEATHER ADVISORY FOR NORTHWEST AND NORTH CENTRAL NORTH DAKOTA CANCELLED... .A COMPLEX LOW PRESSURE SYSTEM WILL CONTINUE TO ORGANIZE OVER THE NORTHERN PLAINS OVERNIGHT. AT THIS TIME IT APPEARS UP TO 6 INCHES OF SNOW WILL FALL IN A BAND FROM BOWMAN IN THE FAR SOUTHWEST TO THE WASHBURN AREA...35 MILES NORTH OF BISMARCK. LESSER AMOUNTS ARE EXPECTED SOUTH OF THIS LINE. FURTHER NORTH...DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A MINOT WILLISTON LINE. FOR THIS REASON THE WINTER WEATHER ADVISORY FOR THE NORTHWEST AND NORTH CENTRAL PARTS OF THE STATE HAVE BEEN CANCELLED. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT. NDZ009>013-060400- /O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/ WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY 954 PM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. DRY AIR FROM CANADA HAS REMOVED THE THREAT OF SIGNIFICANT SNOW. $$ NDZ017>022-031>036-040>044-061100- /O.CON.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER 954 PM CDT SAT APR 5 2008 /854 PM MDT SAT APR 5 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY. 5 TO 7 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL SIGNIFICANTLY AFFECT TRAVEL. $$ NDZ023-025-037-045>048-050-051-061100- /O.CON.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/ WELLS-FOSTER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 954 PM CDT SAT APR 5 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION...IS EXPECTED. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ RSL
000 WWUS43 KBIS 060932 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 432 AM CDT SUN APR 6 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA CANCELED... ...WINTER WEATHER ADVISORY NOW IN EFFECT FOR FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA UNTIL 4PM CDT... .A COMPLEX LOW PRESSURE SYSTEM WILL TRACK THROUGH EASTERN SOUTH DAKOTA AND ACROSS SOUTHERN MINNESOTA TODAY. A BAND OF SNOW IS EXPECTED TO MOVE ACROSS FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA THIS MORNING. AREAS FROM FORT YATES...TO LINTON...TO ASHLEY...AND OAKES CAN EXPECT FROM 2 TO 4 INCHES OF TOTAL SNOW ACCUMULATION. FURTHER NORTH...DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. FOR THIS REASON THE WINTER STORM WARNING HAS BEEN CANCELED FOR WESTERN AND CENTRAL NORTH DAKOTA. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. THE SNOW SHOULD TAPPER OFF FROM WEST TO EAST DURING THE EARLY AFTERNOON. WINDS OF 15 TO 25 MPH WILL CONTINUE. NDZ017>022-031>036-040>044-061045- /O.CAN.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER 432 AM CDT SUN APR 6 2008 /332 AM MDT SUN APR 6 2008/ ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER STORM WARNING. DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELED $$ NDZ023-025-037-061045- /O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/ WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN 432 AM CDT SUN APR 6 2008 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER WEATHER ADVISORY. DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED FOR THESE AREAS. $$ NDZ045>048-050-051-061745- /O.EXT.KBIS.WW.Y.0009.000000T0000Z-080406T2100Z/ SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 432 AM CDT SUN APR 6 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. EXPECT 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ KJB
000 WWUS43 KBIS 061030 CCA WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND...CORRECTION 432 AM CDT SUN APR 6 2008 ...WINTER STORM WARNING FOR SOUTHWEST AND PARTS OF CENTRAL NORTH DAKOTA CANCELED... ...WINTER WEATHER ADVISORY NOW IN EFFECT FOR FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA UNTIL 4PM CDT... .A COMPLEX LOW PRESSURE SYSTEM WILL TRACK THROUGH EASTERN SOUTH DAKOTA AND ACROSS SOUTHERN MINNESOTA TODAY. A BAND OF SNOW IS EXPECTED TO MOVE ACROSS FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA THIS MORNING. AREAS FROM FORT YATES...TO LINTON...TO ASHLEY...AND OAKES CAN EXPECT FROM 2 TO 4 INCHES OF TOTAL SNOW ACCUMULATION. FURTHER NORTH...DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. FOR THIS REASON THE WINTER STORM WARNING HAS BEEN CANCELED FOR WESTERN AND CENTRAL NORTH DAKOTA. THE SNOW SHOULD BE THE WET VARIETY WITH SLUSHY ACCUMULATIONS CAUSING TRAVEL PROBLEMS. THE SNOW SHOULD TAPER OFF FROM WEST TO EAST DURING THE EARLY AFTERNOON. WINDS OF 15 TO 25 MPH WILL CONTINUE. NDZ017>022-031>036-040>044-061045- /O.CAN.KBIS.WS.W.0001.000000T0000Z-080406T1500Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER 432 AM CDT SUN APR 6 2008 /332 AM MDT SUN APR 6 2008/ ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER STORM WARNING. DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELED $$ NDZ023-025-037-061045- /O.CAN.KBIS.WW.Y.0009.000000T0000Z-080406T1500Z/ WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN 432 AM CDT SUN APR 6 2008 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER WEATHER ADVISORY. DRY AIR HAS REMOVED THE THREAT OF SIGNIFICANT SNOWFALL ALONG...AND NORTH OF A BISMARCK TO JAMESTOWN LINE. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED FOR THESE AREAS. $$ NDZ045>048-050-051-061745- /O.EXT.KBIS.WW.Y.0009.000000T0000Z-080406T2100Z/ SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 432 AM CDT SUN APR 6 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. EXPECT 2 TO 4 INCHES OF WET...SLUSHY ACCUMULATION. THIS...ALONG WITH A 15 TO 25 MPH WIND...WILL AFFECT TRAVEL. $$ KJB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 3:45 AM MDT, 47 minutes earlier.
Area forecast discussion, Apr 5, 3:45 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SAT APR 5 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN FOCUS IS ON THE SYSTEM THAT WILL AFFECT THE AREA TODAY THROUGH SUNDAY MORNING. GFS AND NAM ARE IN REASONABLE AGREEMENT ON TRACK OF SURFACE AND MID LEVEL FEATURES...BRINGING A SURFACE LOW OUT OF MONTANA AND INTO NORTH CENTRAL SOUTH DAKOTA THIS EVENING. ASSOCIATED MID LEVEL LOW TRAILS AND IS FORECAST TO BE OVER NORTHWEST SOUTH DAKOTA BY THAT TIME. THIS PUTS NORTH DAKOTA IN THE FAVORABLE AREA FOR PRECIPITATION. SCATTERED SHOWERS SHOULD DEVELOP THIS AFTERNOON WITH TEMPERATURES CLOSE TO CRITICAL FOR RAIN AND OR SNOW NORTH...AND RAIN SOUTH. EVAPORATIVE COOLING OF THE LAYER...AND COLD AIR WORKING INTO THE SYSTEM...CHANGES PRECIPITATION TO ALL SNOW THIS EVENING. CONCERN GOES TO A BAND OF HEAVY SNOW FROM THE HIGHER TERRAIN OF SOUTHWEST NORTH DAKOTA...INTO THE CENTRAL PART OF THE STATE. MODELS ARE SLOW TO MOVE THE SYSTEM THROUGH TONIGHT...SO CONCERN GOES TO A PROLONGED PERIOD OF SNOW. CONFIDENCE IS HIGH THAT HEAVY SNOW WILL FALL IN A BAND FROM SOUTHWEST TO NORTHEAST...CONFIDENCE IS NOT HIGH ON EXACT LOCATION. THIS CASE IS SIMILAR TO SYSTEMS THAT AFFECTED SOUTH DAKOTA OVER THE PAST FEW WEEKS...NARROW BAND OF HEAVIER SNOW. THE DIFFERENCE IS THE TRACK...AFFECTING NORTH DAKOTA THIS TIME. HAVE OPTED TO ISSUES A WINTER STORM WARNING FROM BOWMAN...THROUGH DICKINSON AND BISMARCK...TO MCCLUSKY...AND SURROUND THAT BY A WINTER WEATHER ADVISORY...FOR THE OVERNIGHT TONIGHT. THIS COLLABORATED WELL...INCLUDING WITH THE NATIONAL CENTER WINTER WEATHER DESK. HIGH TEMPERATURES SUNDAY WILL BE AFFECTED BY SNOW COVER...AND HAVE LOWERED ACCORDINGLY. NEXT SYSTEM IS WARM ADVECTION ON MONDAY...WITH LOW POPS WEST. .LONG TERM...TUESDAY THROUGH FRIDAY... NEXT SHORTWAVE WILL PUSH THROUGH THE NORTHERN PLAINS TUESDAY AND WEDNESDAY. MODELS...GFS/EUROPEAN...TRACK THIS SYSTEM FURTHER SOUTH AND JUST BRUSHES THE STATE. I GENERALLY REDUCED THE POP NUMBERS WITH THIS SYSTEM. ALSO WITH COOL AIR FLOWING INTO THE LOW AS IT PASSES TO THE SOUTH...HAVE LOWERED TEMPERATURES A FEW DEGREES TUESDAY AND WEDNESDAY. NEXT SYSTEM WILL APPROACH THE REGION FRIDAY INTO SATURDAY. DEFINITELY SOME DISAGREEMENT OF THE TIMING AN TRACK OF THIS LOW BETWEEN GFS AND EUROPEAN. LEFT FORECAST UNCHANGED FOR NOW IN THE LATER PERIODS. && .AVIATION...HIGH PRESSURE CENTERED OVER CENTRAL SASKATCHEWAN WITH DEVELOPING LEE SIDE LOW OVER CENTRAL MONTANA AT 10Z. COLD FRONT EXTENDS FROM CENTRAL MINNESOTA WESTWARD ALONG ND/SD BORDER INTO LOW IN MONTANA. AS THE SURFACE LOW DEVELOPS AND MOVES EAST THE FRONT WILL RETURN AS WARM FRONT AND WILL BE THE FOCUS FOR SNOW...IFR CIGS AND VSBYS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. CIGS EXPECTED TO DETERIORATE TO MVFR BETWEEN 15 AND 18Z AT DIK ISN AND BIS. COLD ADVECTIVE STRATO CU WILL MOVE TO JMS BY 12Z. EVENTUALLY MOT WILL SEE MVFR CIGS AFTER 18Z. SNOW WILL BEGIN REDUCING VISIBILITIES TO IFR AFTER 21Z ACROSS THE WEST...AND AFTER 00Z ACROSS THE CENTRAL. EXPECT LOW IFR CIGS AND VSBYS AT DIK BY 21Z. && .FIRE WEATHER...NO CONCERNS TODAY OR SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY FOR NDZ017>022-031>036-040>044. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM CDT SUNDAY FOR NDZ009>013-023-025-037-045>048-050-051. && JPM/WAA
Hazardous weather outlook, Apr 4, 3:30 PM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 430 PM CDT FRI APR 4 2008 NDZ017>023-025-031>037-040>048-050-051-052130- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 430 PM CDT FRI APR 4 2008 /330 PM MDT FRI APR 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING CONTINUES THIS AFTERNOON AND EARLY EVENING FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA DUE TO LOW HUMIDITIES...BRISK GUSTY WINDS...AND DRY GRASSLANDS. SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 35 MPH CAN BE EXPECTED IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND INTO THE EARLY EVENING. HIGH TEMPERATURES IN THE UPPER 50S AND LOWER 60S...COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND DRY GRASSLANDS...HAS CREATED RED FLAG WARNING CONDITIONS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTHWESTERN NORTH DAKOTA SATURDAY AFTERNOON AND SATURDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTH CENTRAL NORTH DAKOTA SATURDAY NIGHT AND SUNDAY MORNING. AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS EASTERN MONTANA LATE TONIGHT. AS THE LOW MOVES EAST ACROSS SOUTH DAKOTA DURING THE DAY ON SATURDAY...RAIN AND SNOW ARE EXPECTED TO DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA BY EARLY SATURDAY AFTERNOON...AND THEN SPREAD EAST ACROSS SOUTH CENTRAL NORTH DAKOTA BY SATURDAY EVENING. THE RAIN SNOW MIX WILL LIKELY BECOME ALL SNOW DURING THE EVENING HOURS ON SATURDAY. IN ADDITION TO THE SNOW...NORTHEAST WINDS WILL BE INCREASING TO 20 TO 30 MPH...LIKELY CREATING SOME DRIFTING SNOW. THE SNOW SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST EARLY SUNDAY MORNING...WITH TOTAL ACCUMULATIONS OF THREE TO SEVEN INCHES POSSIBLE IN THE WATCH AREA BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION MAY BE NEEDED IF THE WATCH IS UPGRADED TO A WARNING OR REPLACED BY AN ADVISORY. NDZ001>005-009>013-052130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 430 PM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM DEVELOPING IN THE LEE OF THE ROCKIES ON TUESDAY NIGHT MAY BRING RAIN OR SNOW TO NORTH DAKOTA ON WEDNESDAY AND THURSDAY. THE LARGE H500 LOW/TROUGH DEVELOPS A LARGE AND BROAD SURFACE LOW OVER THE CENTRAL AND SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... KS/JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:32 AM MDT | Winter Weather Advisory | BIS | Dickey, Emmons, Foster, LaMoure, Logan, McHenry and 6 more | 37 hr |
Nearby
Winter Storm Warnings in North Dakota, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.